Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS El Paso, TX

September 23, 2025Doña Ana County, Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Sep 23, 2025, 7:07 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2025, 7:07 PM MDT (01:07 UTC)
Expired
Sep 23, 2025, 7:45 PM MDT
In force
38 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Doña Ana County, NM, Otero County, NM

The radar

The Holloman AFB radar (KHDX), 41 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 7:20 PM MDTTSTM WND GST 683 S Boles Acres, NMAmbient Weather Network station Casa Cats Purr.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

419 
WUUS54 KEPZ 240107
SVREPZ
NMC013-035-240145-
/O.NEW.KEPZ.SV.W.0113.250924T0107Z-250924T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
707 PM MDT Tue Sep 23 2025

The National Weather Service in El Paso has issued a

* Severe Thunderstorm Warning for...
  West central Otero County in south central New Mexico...
  Northeastern Dona Ana County in south central New Mexico...

* Until 745 PM MDT.

* At 706 PM MDT, a severe thunderstorm was located near Alamogordo, 
  moving east at 30 mph. Another severe thunderstorm was located 
  over White Sands Missile Range, near Northrup Landing.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Alamogordo, White Sands National Park, Northrup Landing, Sunspot, 
  Burro Flats, High Rolls, La Luz, Holloman Air Force Base, Mountain 
  Park, Boles Acres, Karr Canyon, Oliver Lee State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3263 10668 3277 10656 3297 10653 3303 10578
      3270 10583 3258 10594 3248 10608
TIME...MOT...LOC 0106Z 284DEG 26KT 3289 10601 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPH
1 follow-up statement
019 
WWUS54 KEPZ 240131
SVSEPZ

Severe Weather Statement
National Weather Service El Paso TX
731 PM MDT Tue Sep 23 2025

NMC013-240140-
/O.CAN.KEPZ.SV.W.0113.000000T0000Z-250924T0145Z/
Dona Ana NM-
731 PM MDT Tue Sep 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DONA ANA COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3266 10634 3278 10632 3294 10624 3296 10579
      3270 10583 3258 10594 3253 10601
TIME...MOT...LOC 0130Z 281DEG 32KT 3275 10615 

$$

NMC035-240145-
/O.CON.KEPZ.SV.W.0113.000000T0000Z-250924T0145Z/
Otero NM-
731 PM MDT Tue Sep 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR WEST CENTRAL OTERO COUNTY...

At 730 PM MDT, a severe thunderstorm was located 7 miles east of
White Sands National Park, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
White Sands National Park, Alamogordo, Sunspot, High Rolls, Holloman
Air Force Base, Mountain Park, Boles Acres, Karr Canyon, and Oliver
Lee State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3266 10634 3278 10632 3294 10624 3296 10579
      3270 10583 3258 10594 3253 10601
TIME...MOT...LOC 0130Z 281DEG 32KT 3275 10615 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 10:55 AM MDT, 8 hours 12 minutes earlier. Its key messages:

  • Updated at 1049 AM MDT Tue Sep 23 2025
  • Minor impacts due to isolated showers and thunderstorms over mountain areas Tuesday. Above normal high temperatures persist until a cold front arrives Wednesday.
  • More widespread precipitation enters the forecast Thursday through early next week, enhancing the risk for flash flooding.
Area forecast discussion, Sep 23, 10:55 AM MDT, 8 hours 12 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1055 AM MDT Tue Sep 23 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1049 AM MDT Tue Sep 23 2025

 - Minor impacts due to isolated showers and thunderstorms over
   mountain areas Tuesday. Above normal high temperatures persist
   until a cold front arrives Wednesday.

 - More widespread precipitation enters the forecast Thursday
   through early next week, enhancing the risk for flash flooding.

&&

.DISCUSSION...
Issued at 1049 AM MDT Tue Sep 23 2025

Very little, if any deviation from previous forecast packages with
daily chances of showers and thunderstorms through the work week,
especially over Central New Mexico. Rain/storm chances and coverage
will increase this weekend.

Subtropical high pressure aloft over northern Mexico will remain in
place, but through the day an upper level low dropping south over
the Central/Southern High Plains will shift the aforementioned upper
high slightly west over western Mexico. That said, with sufficient
to above average moisture in place, isolated to widely scattered
showers and storms will be possible this afternoon, focus over
Sierra and Otero Counties. With fairly progressive storm motion, the
main hazards will be gusty winds. An Isolated storm or two will be
possible for areas along and south of the I-10 corridor and along
the International Border. Temperatures this afternoon will remain
well above average, topping out in the low to middle 90s across the
desert lowlands.

In response to the upper level trough dropping south across the High
Plains, surface high pressure will develop in it's wake, inducing
northerly flow which will promote a backdoor cold front. Said
backdoor coldfront will move in from the east/northeast during the
Wednesday morning timeframe. High resolution guidance, especially
the NAM (which is fairly good at resolving this feature) shows the
backdoor frontal passage between sunrise and the mid morning hours
on Wednesday. Gusty winds will be likely along and behind this
backdoor front, especially along west slopes of area mountains where
winds could gust to 40 mph. The passage of this front will also
bring in cooler temperatures, dropping temperatures 5-10 degrees.
Temperatures on Wednesday will be in the middle 80s across the
desert lowlands. Wednesday's backdoor front will not completely
scour out moisture, with slight chances (15-25%) for thunderstorms
during the afternoon timeframe across the forecast area.

During the Thursday and Friday timeframe, the subtropical high will
shift eastward in response to an upper level closed low moving
onshore over the central California coast. This upper level flow
regime will promote an increase of moisture across the region, with
rain/storm chances increasing as well. Scattered thunderstorms are
expected area wide on Thursday and Friday. With PW values increasing
back above 1.0", isolated pockets of flash flooding will be possible
each afternoon and evening.

For the weekend and into early next week, global deterministic and
their respected ensemble suites are showing more and more agreement.
Uncertainties remain in replace with regard to the finer details
that will be better resolved towards the end of the work week. That
said, confidence is increasing gradually in terms of the heavy rain
threat and flash flooding threat.

&&

.AVIATION...
(18Z TAFS)
Issued at 1049 AM MDT Tue Sep 23 2025

VMC expected to prevail for all terminals this afternoon and
evening. ISO to SCT TSRA possible across central NM after 20Z.
Skies FEW to SCT at 8-12kft during the afternoon, becoming FEW to
SKC overnight. Winds will be light at 6-11 knots through the
afternoon out of W/NW. A backdoor coldfront will push through
Wednesday morning (around 12Z) with winds becoming NE at 9-14
knots with gusts to 20-25 knots during the morning timeframe.

&&

.FIRE WEATHER...
Issued at 1049 AM MDT Tue Sep 23 2025

Low fire danger this week with below normal ERCs and high soil
moisture. Min RH 30-40% with light west winds 10 to 15 mph. Vent
rates will be Good today and Tuesday afternoon with transport to the
east. Scattered showers and thunderstorms across central New Mexico,
best chances for LNF.

Cold front arrives from the northeast Wednesday morning, shifting
winds to the NE and cooling temperatures back to seasonal. Storm
chances continue for southwest New Mexico, especially for GNF on
Thursday.

Uptick in storm chances Friday into next weekend as coverage becomes
more scattered area wide. Storms will be capable of new lightning
starts over forests, but large fire growth is not expected due to
light winds and wetness.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  95  70  87  66 /  10  20  10  30
Sierra Blanca            90  63  78  57 /  20  20  30  30
Las Cruces               91  63  84  60 /  10  20  20  30
Alamogordo               89  61  84  59 /  20  40  20  20
Cloudcroft               68  43  61  42 /  40  50  30  20
Truth or Consequences    86  60  81  60 /  30  30  20  20
Silver City              83  58  81  56 /  20  10  20  30
Deming                   93  66  87  62 /  10  10  10  20
Lordsburg                88  64  87  64 /  10  10  10  10
West El Paso Metro       92  69  84  66 /  10  20  10  30
Dell City                93  63  79  59 /  10  30  20  10
Fort Hancock             95  69  86  65 /  10  20  20  30
Loma Linda               86  60  75  58 /  10  30  10  20
Fabens                   93  67  85  65 /  10  20  10  30
Santa Teresa             91  66  84  63 /  10  20  10  30
White Sands HQ           91  64  83  62 /  10  30  20  30
Jornada Range            89  61  83  60 /  20  30  20  30
Hatch                    92  62  87  61 /  20  20  20  20
Columbus                 92  66  88  64 /  20  10  10  20
Orogrande                88  61  80  59 /  10  30  20  20
Mayhill                  77  48  66  46 /  30  50  30  10
Mescalero                79  48  72  47 /  40  50  30  20
Timberon                 77  48  69  46 /  20  40  20  20
Winston                  79  48  75  49 /  40  20  20  20
Hillsboro                88  57  82  56 /  20  20  20  30
Spaceport                88  58  83  58 /  30  30  20  20
Lake Roberts             83  51  81  51 /  20  10  30  30
Hurley                   86  58  82  57 /  10  10  20  20
Cliff                    90  60  89  60 /  10  10  20  20
Mule Creek               86  56  85  57 /  10  10  20  10
Faywood                  86  61  81  58 /  10  10  20  30
Animas                   89  65  89  64 /  20  10  10  10
Hachita                  88  63  86  62 /  20  10  10  20
Antelope Wells           88  63  87  62 /  20  10  10  10
Cloverdale               85  62  84  60 /  20  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...38-Rogers

In the hours before

Special weather statement, Sep 23, 4:53 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service El Paso TX
453 PM MDT Tue Sep 23 2025

NMZ409-427-428-232345-
Sierra County Lakes NM-East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
453 PM MDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO...
NORTHEASTERN SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 545 PM
MDT...

At 452 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Northrup Landing, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail. Patchy blowing
         dust.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tularosa, Three Rivers, Alamogordo, La Luz, Salinas Peak, Alamorosa,
and Three Rivers Petroglyph Site.

This includes Highway 54 in New Mexico between mile markers 70 and
100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3305 10671 3339 10663 3339 10600 3310 10594
      3291 10595
TIME...MOT...LOC 2252Z 268DEG 36KT 3320 10650

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Local storm report, Sep 23, 5:42 PM MDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
542 PM MDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Non-Tstm Wnd Gst 20 W Tularosa           33.12N 106.36W
09/23/2025  M63 MPH          Sierra             NM   Mesonet

            Mesonet station WSM22 WSMR Salt Creek.

&&
Special weather statement, Sep 23, 6:03 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service El Paso TX
603 PM MDT Tue Sep 23 2025

NMZ414>416-240045-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
603 PM MDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 645 PM MDT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Burro Flats, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mescalero, Cloudcroft, Sacramento, Mayhill, Silver Lake, Weed, Elk
Silver, Mountain Park, Upper Nogal Canyon, South Tularosa Canyon,
Head Springs, Sixteen Springs, Benson Ridge, Cox Canyon, Dry Canyon,
Karr Canyon, James Canyon, Hay Canyon, Soldier Canyon, and Upper Dry
Burnt Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3295 10546 3278 10549 3286 10584 3303 10581
      3317 10582 3320 10547
TIME...MOT...LOC 0003Z 277DEG 32KT 3302 10580

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Sep 23, 6:05 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service El Paso TX
605 PM MDT Tue Sep 23 2025

NMZ427-428-240030-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
605 PM MDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...EAST
CENTRAL SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 630 PM
MDT...

At 605 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Northrup Landing, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northrup Landing and White Sands National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3293 10660 3306 10657 3305 10620 3282 10625
TIME...MOT...LOC 0005Z 282DEG 27KT 3298 10650

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Sep 23, 6:50 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
650 PM MDT Tue Sep 23 2025

NMZ414-415-427-428-240115-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
Sacramento Mountains Above 7500 Feet NM-
650 PM MDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO COUNTY
THROUGH 715 PM MDT...

At 649 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Holloman Air Force Base, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alamogordo, Holloman Air Force Base, White Sands National Park,
Burro Flats, High Rolls, La Luz, Mountain Park, Karr Canyon, Boles
Acres, Laborcita Canyon, and Alamorosa.

This includes the following highways...
 Highway 70 in New Mexico between mile markers 208 and 212.
 Highway 54 in New Mexico between mile markers 61 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 10628 3301 10625 3304 10580 3278 10584
TIME...MOT...LOC 0049Z 277DEG 25KT 3293 10616

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Sep 23, 6:53 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service El Paso TX
653 PM MDT Tue Sep 23 2025

NMZ410-427-428-240130-
Northern Dona Ana County NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
653 PM MDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...EAST
CENTRAL SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 730 PM
MDT...

At 652 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Northrup Landing, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
White Sands National Park, Northrup Landing, Holloman Air Force Base,
Portions of Jornada Experimental Range, and Lake Lucero.

This includes Highway 70 in New Mexico between mile markers 186 and
204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3268 10667 3303 10657 3308 10623 3290 10627
      3285 10608 3259 10626
TIME...MOT...LOC 0052Z 276DEG 23KT 3283 10650

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 6:03 PM MDTSpecial Weather StatementEPZOtero42 min
Sep 23, 6:05 PM MDTSpecial Weather StatementEPZ25 min
Sep 23, 6:50 PM MDTSpecial Weather StatementEPZOtero25 min
Sep 23, 6:53 PM MDTSpecial Weather StatementEPZ37 min
Sep 23, 7:41 PM MDTSpecial Weather StatementEPZOtero49 min
Sep 23, 7:44 PM MDTSevere Thunderstorm Warning Considerable damage threatEPZOtero46 min
Sep 23, 8:12 PM MDTSpecial Weather StatementEPZOtero33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.